Alert archive / Oregon / Gale Warnings in 2012
Gale Warning 61, NWS Medford, OR
NWS Medford, OR issued this gale warning at Dec 23, 2012, 2:56 PM PST. It took effect at Dec 24, 2012, 10:00 PM PST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 23, 2012, 2:56 PM PST (22:56 UTC)
- In effect from
- Dec 24, 2012, 10:00 PM PST
- Expired
- Dec 25, 2012, 4:00 AM PST
- In force
- 6 hr
- Issued by
- NWS Medford, OR
The text
As transmitted, in the capitals the NWS used until 2016.
965 WHUS76 KMFR 232256 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 256 PM PST SUN DEC 23 2012 PZZ350-356-370-376-241200- /O.NEW.KMFR.GL.W.0061.121225T0600Z-121226T0000Z/ /O.NEW.KMFR.SE.W.0063.121225T0600Z-121226T0300Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 256 PM PST SUN DEC 23 2012 ...GALE WARNING IN EFFECT FROM 10 PM MONDAY TO 4 PM PST TUESDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 10 PM MONDAY TO 7 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 PM MONDAY TO 4 PM PST TUESDAY. A HAZARDOUS SEAS WARNING HAS ALSO BEEN ISSUED. THIS HAZARDOUS SEAS WARNING IS IN EFFECT FROM 10 PM MONDAY TO 7 PM PST TUESDAY. * WINDS: WINDS WILL INCREASE QUICKLY MONDAY EVENING AHEAD OF A COLD FRONT TO GALES OF 35 TO 40 KT WITH OCCASIONAL GUSTS IN EXCESS OF 45 KT. WINDS ARE EXPECTED TO DECREASE TO SMALL CRAFT ADVISORY WINDS LATE TUESDAY AFTERNOON. * SEAS: SEAS WILL RISE QUICKLY AS WINDS INCREASE MONDAY EVENING TO VERY STEEP AND VERY HIGH SEAS RANGING FROM 16 TO 19 FEET 9 SECONDS OFF OF PT ST GEORGE...TO 19 TO 22 FEET AT 10 SECONDS OFF OF FLORENCE BY TUESDAY MORNING. SEAS ARE EXPECTED TO DECREASE TO SMALL CRAFT ADVISORY TUESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
4 follow-up statements
072 WHUS76 KMFR 241050 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 250 AM PST MON DEC 24 2012 PZZ370-250000- /O.EXT.KMFR.GL.W.0061.121225T0600Z-121225T1200Z/ /O.CON.KMFR.SE.W.0063.121225T0600Z-121226T0300Z/ /O.NEW.KMFR.SR.A.0011.121225T1200Z-121225T2100Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 250 AM PST MON DEC 24 2012 ...GALE WARNING NOW IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST TUESDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 7 PM PST TUESDAY... ...STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A STORM WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON. THE GALE WARNING IS NOW IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST TUESDAY. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 7 PM PST TUESDAY. * WINDS: SOUTH WINDS WILL INCREASE QUICKLY LATE THIS EVENING AND TONIGHT AHEAD OF A COLD FRONT TO GALES OF 35 TO 40 KT WITH GUSTS OF 45 TO 50 KT. WINDS MAY INCREASE FURTHER TUESDAY MORNING THROUGH EARLY TUESDAY AFTERNOON TO STORM FORCE WITH SOUTH WINDS OF 40 TO 45 KT WITH GUSTS OF 60 KT. WINDS ARE EXPECTED TO DECREASE TO SMALL CRAFT ADVISORY WINDS LATE TUESDAY AFTERNOON. * SEAS: SEAS WILL RISE QUICKLY LATE THIS EVENING AND TONIGHT BECOMING VERY STEEP AS WINDS INCREASE WITH SEAS OF 10 TO 15 FEET EXPECTED. THEN SEAS WILL RISE FURTHER TUESDAY MORNING INTO TUESDAY AFTERNOON...WITH SEAS OF 20 TO 23 FEET POSSIBLE AS VERY STEEP WIND WAVE DOMINATED SEAS DEVELOP. SEAS ARE EXPECTED TO DECREASE TO SMALL CRAFT ADVISORY TUESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. && $$ PZZ350-356-376-250000- /O.CON.KMFR.GL.W.0061.121225T0600Z-121226T0000Z/ /O.CON.KMFR.SE.W.0063.121225T0600Z-121226T0300Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 250 AM PST MON DEC 24 2012 ...GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST TUESDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 7 PM PST TUESDAY... A GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST TUESDAY. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 7 PM PST TUESDAY. * WINDS: AHEAD OF A STRONG FRONT...SOUTH WINDS WILL INCREASE LATE THIS EVENING INTO TUESDAY MORNING TO GALES AND PERSIST INTO TUESDAY AFTERNOON. GALES OF 35 TO 40 KT WITH OCCASIONAL GUSTS OF 45 TO 50 KT ARE EXPECTED. WINDS ARE EXPECTED TO DECREASE TO SMALL CRAFT ADVISORY WINDS LATE TUESDAY AFTERNOON. * SEAS: SEAS WILL RISE QUICKLY AS WINDS INCREASE LATE THIS EVENING INTO TUESDAY WITH VERY STEEP AND VERY HIGH SEAS EXPECTED. SEAS WILL RISE TO 17 TO 21 FEET BY TUESDAY MORNING AND CONTINUE INTO TUESDAY AFTERNOON. SEAS ARE EXPECTED TO DECREASE TO SMALL CRAFT ADVISORY TUESDAY EVENING. * AREAS AFFECTED: STRONGEST WINDS AND SEAS ARE EXPECTED BEYOND 5 NM FROM SHORE AND NEAR CAPES. WINDS AND SEAS WILL PEAK TUESDAY MORNING INTO EARLY TUESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
352 WHUS76 KMFR 242242 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 242 PM PST MON DEC 24 2012 PZZ370-251145- /O.EXT.KMFR.SE.W.0063.121225T0600Z-121227T1200Z/ /O.CON.KMFR.GL.W.0061.121225T0600Z-121225T1200Z/ /O.UPG.KMFR.SR.A.0011.121225T1200Z-121225T2100Z/ /O.NEW.KMFR.SR.W.0014.121225T1200Z-121225T2100Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 242 PM PST MON DEC 24 2012 ...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST THURSDAY... ...GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST TUESDAY... ...STORM WARNING IN EFFECT FROM 4 AM TO 1 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A STORM WARNING...WHICH IS IN EFFECT FROM 4 AM TO 1 PM PST TUESDAY. THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST THURSDAY. THE STORM WATCH IS NO LONGER IN EFFECT. A GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST TUESDAY. * WINDS: SOUTH WINDS WILL INCREASE QUICKLY LATE THIS EVENING AND TONIGHT AHEAD OF A COLD FRONT TO GALES OF 35 TO 40 KT WITH GUSTS OF 45 TO 50 KT. WINDS WILL INCREASE FURTHER TUESDAY MORNING THROUGH EARLY TUESDAY AFTERNOON TO STORM FORCE WITH SOUTH WINDS OF 40 TO 45 KT WITH OCCASIONAL GUSTS OF 60 KT. WINDS ARE EXPECTED TO DECREASE QUICKLY BEHIND THE FRONT TUESDAY AFTERNOON. * SEAS: SEAS WILL RISE QUICKLY LATE THIS EVENING AND TONIGHT BECOMING VERY STEEP AS WINDS INCREASE WITH SEAS OF 10 TO 15 FEET EXPECTED. THEN SEAS WILL RISE FURTHER TUESDAY MORNING INTO TUESDAY AFTERNOON...WITH SEAS OF 20 TO 23 FEET POSSIBLE AS VERY STEEP WIND WAVE DOMINATED SEAS DEVELOP. SEAS ARE EXPECTED TO DECREASE BRIEFLY TUESDAY NIGHT...THEN WEST SWELL INCREASES WEDNESDAY MORNING...INCREASING TO 17 TO 19 FEET AT 13 SECONDS WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO ALL VESSELS. ALL SMALL CRAFT SHOULD REMAIN IN PORT. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ350-356-376-251145- /O.EXT.KMFR.GL.W.0061.121225T0600Z-121225T1200Z/ /O.EXT.KMFR.SE.W.0063.121225T0600Z-121227T1200Z/ /O.NEW.KMFR.SR.W.0014.121225T1200Z-121225T2100Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 242 PM PST MON DEC 24 2012 ...GALE WARNING NOW IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST TUESDAY... ...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST THURSDAY... ...STORM WARNING IN EFFECT FROM 4 AM TO 1 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A STORM WARNING...WHICH IS IN EFFECT FROM 4 AM TO 1 PM PST TUESDAY. THE GALE WARNING IS NOW IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST TUESDAY. THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST THURSDAY. * WINDS: SOUTH WINDS WILL INCREASE QUICKLY LATE THIS EVENING AND TONIGHT AHEAD OF A COLD FRONT TO GALES OF 35 TO 40 KT WITH GUSTS OF 45 TO 50 KT. WINDS WILL INCREASE FURTHER TUESDAY MORNING THROUGH EARLY TUESDAY AFTERNOON TO STORM FORCE WITH SOUTH WINDS OF 40 TO 45 KT WITH OCCASIONAL GUSTS OF 60 KT. WINDS ARE EXPECTED TO DECREASE QUICKLY BEHIND THE FRONT TUESDAY AFTERNOON. * SEAS: SEAS WILL RISE QUICKLY LATE THIS EVENING AND TONIGHT BECOMING VERY STEEP AS WINDS INCREASE WITH SEAS OF 10 TO 15 FEET EXPECTED. THEN SEAS WILL RISE FURTHER TUESDAY MORNING INTO TUESDAY AFTERNOON...WITH SEAS OF 20 TO 23 FEET POSSIBLE AS VERY STEEP WIND WAVE DOMINATED SEAS DEVELOP. SEAS ARE EXPECTED TO DECREASE BRIEFLY TUESDAY NIGHT...THEN WEST SWELL INCREASES WEDNESDAY MORNING...INCREASING TO 17 TO 19 FEET AT 13 SECONDS WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A STORM WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO ALL VESSELS. ALL SMALL CRAFT SHOULD REMAIN IN PORT. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
656 WHUS76 KMFR 251048 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 248 AM PST TUE DEC 25 2012 PZZ350-356-370-376-252200- /O.CON.KMFR.GL.W.0061.000000T0000Z-121225T1200Z/ /O.CON.KMFR.SE.W.0063.000000T0000Z-121227T1200Z/ /O.CON.KMFR.SR.W.0014.121225T1200Z-121225T2100Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 248 AM PST TUE DEC 25 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS MORNING... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY... ...STORM WARNING REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... A GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS MORNING. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY. A STORM WARNING REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON. * WINDS: SOUTH WINDS WILL INCREASE QUICKLY LATE TONIGHT AHEAD OF A COLD FRONT TO STORM 40 TO 45 KT WITH OCCASIONAL GUSTS OF 60 KT. WINDS ARE EXPECTED TO DECREASE QUICKLY BEHIND THE FRONT THIS AFTERNOON. * SEAS: SEAS WILL RISE QUICKLY LATE TONIGHT AND EARLY THIS MORNING TO 20 TO 23 FEET AS VERY STEEP WIND WAVE DOMINATED SEAS DEVELOP. SEAS ARE EXPECTED TO DECREASE BRIEFLY TONIGHT. WEST SWELL WILL THEN INCREASE WEDNESDAY MORNING TO 17 TO 19 FEET AT 13 SECONDS BY WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A STORM WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO ALL VESSELS. ALL SMALL CRAFT SHOULD REMAIN IN PORT. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
553 WHUS76 KMFR 251211 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 411 AM PST TUE DEC 25 2012 PZZ350-356-370-376-252300- /O.EXP.KMFR.GL.W.0061.000000T0000Z-121225T1200Z/ /O.CON.KMFR.SE.W.0063.000000T0000Z-121227T1200Z/ /O.CON.KMFR.SR.W.0014.000000T0000Z-121225T2100Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 411 AM PST TUE DEC 25 2012 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY... ...STORM WARNING REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... A STORM WARNING REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY. * WINDS: SOUTH WINDS WILL INCREASE QUICKLY THIS MORNING AHEAD OF A COLD FRONT TO STORM FORCE OF 40 TO 45 KT WITH OCCASIONAL GUSTS OF 60 KT. WINDS ARE EXPECTED TO DECREASE QUICKLY BEHIND THE FRONT THIS AFTERNOON. * SEAS: SEAS WILL RISE QUICKLY LATE EARLY THIS MORNING TO 20 TO 23 FEET AS VERY STEEP WIND WAVE DOMINATED SEAS DEVELOP. SEAS ARE EXPECTED TO DECREASE BRIEFLY TONIGHT. WEST SWELL WILL THEN INCREASE WEDNESDAY MORNING TO 17 TO 19 FEET AT 13 SECONDS BY WEDNESDAY AFTERNOON. * AREAS AFFECTED: STRONGEST WINDS AND HIGHEST SEAS WILL INITIALLY BE FROM CAPE ARAGO TO GOLD BEACH. FROM CAPE ARAGO NORTH TO FLORENCE AND FROM GOLD BEACH SOUTH TO POINT ST GEORGE...THE STRONGEST WINDS AND HIGHEST SEAS CAN BE EXPECTED BEYOND 5 NM OF SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO ALL VESSELS. ALL SMALL CRAFT SHOULD REMAIN IN PORT. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Dec 23, 10:05 AM PST, 4 hours 51 minutes earlier.
Area forecast discussion, Dec 23, 10:05 AM PST, 4 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
1005 AM PST SUN DEC 23 2012
.DISCUSSION...THE FORECAST WAS UPDATED TO ISSUE A BLIZZARD WARNING
FOR THE VICINITY OF TENNANT IN EASTERN SISKIYOU COUNTY AND ACROSS
NORTHERN AND EASTERN KLAMATH AND NORTHERN AND WESTERN LAKE COUNTY
THROUGH THIS AFTERNOON. GUSTY WINDS WITH BLOWING SNOW WILL ALSO
CAUSE SIGNIFICANT REDUCTION OF VISIBILITY IN THE VICINITY OF WEED
IN SOUTH CENTRAL SISKIYOU COUNTY. THE SNOW LEVEL IS VARIABLE WITH
SNOW AT AROUND 1500 FEET OVER CAMAS MOUNTAIN AND HAYES HILL IN
SOUTHWEST OREGON...BUT RAIN AT 2100 FEET IN ASHLAND IN JACKSON
COUNTY AND 2600 FEET AT MONTAGUE IN SISKIYOU COUNTY.
MODERATE TO HEAVY RAIN AND SNOW WITH STRONG SOUTHERLY WINDS WILL CONTINUE
THROUGH THIS AFTERNOON. WINDS AND SNOWFALL INTENSITY WILL DIMINISH
THIS EVENING BUT IT WILL REMAIN WINDY AND WET ACROSS THE AREA THROUGH
AROUND MIDNIGHT.
THE FOCUS FOR THE AFTERNOON PACKAGE WILL BE ON THE NEXT STORM SYSTEM
TUESDAY INTO WEDNESDAY. THE CHRISTMAS DAY STORM WILL BE WARMER WITH
SNOW LEVELS GENERALLY AROUND 3500 FEET. THE HIGHEST PRECIPITATION
AMOUNTS WILL BE ALONG THE COAST AND ACROSS NORTHERN CALIFORNIA. THERE
IS A HIGH PROBABILITY FOR SIGNIFICANT SNOWFALL OVER SISKIYOU
COUNTY AND A POSSIBILITY OF ADVISORY LEVEL SNOWFALL ELSEWHERE
ABOVE 3500 FEET. ADDITIONAL LIGHT SNOW SHOWERS ABOVE 2500 TO 3000
FEET ARE LIKELY WEDNESDAY.
HIGH PRESSURE IS LIKELY TO PROVIDE ANOTHER BREAK BETWEEN SYSTEMS
THURSDAY INTO FRIDAY. ANOTHER UPPER LOW WILL APPROACH THE COAST AT
THE END OF THE WEEK. THERE IS LOW CONFIDENCE IN THE TRACK AND
STRENGTH OF THE LOW BUT THE 12Z GFS RUN KEEPS THE LOW CENTER
OFFSHORE AND DROPS IT SOUTHWARD. THIS WOULD KEEP OUR AREA DRY NEXT
WEEKEND BUT LIKELY NIGHT AND MORNING FOG IN VALLEYS.
&&
.AVIATION...MODERATE TO HEAVY RAIN AND SNOW AND STRONG WINDS ARE
PRODUCING A MIX OF MVFR AND IFR CIGS AND VSBYS WITH MOUNTAINS
OBSCURED. THIS STORM WILL PERSIST THROUGH THIS AFTERNOON WITH
SNOW ABOVE 2000 FEET AND MIXED RAIN AND SNOW DOWN AS LOW AS 1000
FEET. FLYING WILL BE EXTREMELY HAZARDOUS OVER THE MOUNTAINS WITH
HEAVY SNOW AND VLIFR CONDITIONS...AND EAST OF THE CASCADES WITH
MODERATE TO HEAVY SNOW AND BLOWING AND DRIFTING SNOW...REDUCING
VISIBILITIES TO NEAR ZERO AT TIMES. CONDITIONS WILL BEGIN TO
IMPROVE THIS EVENING BUT MVFR CIGS ARE LIKELY TO PERSIST INTO
MONDAY MORNING.
&&
.PREV DISCUSSION... /ISSUED 331 AM PST SUN DEC 23 2012/
DISCUSSION...THE NEXT STORM IS ALREADY STARTING TO TAKE SHAPE NEAR
39N/129W AND IS QUICKLY HEADING TOWARDS THE FORECAST AREA. THIS
STORM WILL BRING ANOTHER ROUND OF HEAVY SNOW TO NORTHERN CALIFORNIA.
PARTICULARLY AROUND MOUNT SHASTA AND DUNSMUIR STARTING EARLY THIS
MORNING THROUGH THIS AFTERNOON WHERE WE COULD SEE RATES OF OVER AN
INCH PER HOUR. MODERATE TO HEAVY SNOW IS ALSO LIKELY NEAR AND OVER
SISKIYOU SUMMIT...HIGHWAY 66 AND 140. THE MODELS SUGGEST THERE COULD
ALSO BE AN AREA OF MODERATE TO HEAVY PRECIPITATION ORIENTED
SOUTHWEST TO NORTHEAST FROM BROOKINGS TOWARDS FORT ROCK. IF THIS
PANS OUT...THEN AREAS FROM CHEMULT TO FORT ROCK COULD PICK UP
SEVERAL INCHES OF SNOW.
CURRENTLY THE WINTER STORM WARNINGS WEST OF THE CASCADES ARE FOR
ABOVE 2000 FEET. HOWEVER THEY COULD TEMPORALLY LOWER TO 1500 OR
LOWER IN AREAS THAT GET CAUGHT UNDER MODERATE PRECIPITATION THUS
DRAGGING COLDER AIR ALOFT DOWN.
THIS IS A SERIOUS STORM AND THEREFORE HAZARDOUS TRAVELING CONDITIONS
ARE CERTAIN ALONG INTERSTATE 5 BETWEEN ASHLAND AND
DUNSMUIR...HIGHWAYS 140...66 AND HIGHWAY 97. IT IS STRONGLY ADVISED
THAT TRAVELERS FIND ALTERNATE ROUTES OR DELAY THEIR TRAVEL
PLANS...ESPECIALLY THIS HOLIDAY WEEKEND.
IF SNOW WAS NOT ENOUGH OF AN ISSUE...GUSTY WINDS WILL ADD TO AN
ALREADY PROBLEMATIC SITUATION IN THAT IT WILL CAUSE BLOWING AND
DRIFTING AND BRIEF WHITEOUT CONDITIONS...ESPECIALLY ALONG AND EAST
OF THE CASCADES AND NEAR WEED. THE STRONGEST SOUTH WINDS ARE
EXPECTED TO IN THE SHASTA VALLEY NEAR WEED AND NEAR SUMMER LAKE AND
SILVER LAKE THROUGH THIS EVENING. WINDS IN THESE AREAS COULD GUST TO
55 MPH AND CAUSE BRIEF BLIZZARD CONDITIONS.
MEANWHILE AT THE COAST MODERATE TO HEAVY RAIN IS EXPECTED AT THE
COAST WHICH WILL KEEP THE COQUILLE RIVER AT COQUILLE ABOVE FLOOD
STAGE INTO TUESDAY AFTERNOON.
THE SURFACE LOW MOVES EAST OF THE FORECAST AREA THIS EVENING WITH
THE UPPER TROUGH AXIS MOVING EAST TONIGHT. THIS WILL RESULT IN
DECREASING PRECIPITATION FOR MOST LOCATIONS. THE EXCEPTION WILL BE
THE CASCADES WHERE MODERATE PRECIPITATION COULD LINGER THROUGH AT
LEAST MIDNIGHT BEFORE DECREASING.
WE'LL FINALLY GET A BREAK IN THE WEATHER MONDAY AND MONDAY NIGHT
WITH DRY CONDITIONS OVER MUCH OF THE FORECAST AREA BEFORE ANOTHER
FRONT ARRIVES LATE MONDAY NIGHT. THE NAM CONTINUES TO SHOW
PRECIPITATION SPREADING INTO THE AREA OVERNIGHT MONDAY WHILE THE GFS
AND EC KEEP IT OFFSHORE UNTIL EARLY TUESDAY MORNING. EVEN THEN ONLY
THE COAST STAND THE BEST CHANCE OF GETTING PRECIPITATION. ONE THING
IN COMMON WILL BE INCREASING SOUTH WINDS OVER THE MARINE WATERS AND
COAST. -PETRUCELLI
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER STORM WARNING UNTIL 10 PM PST THIS EVENING FOR
ORZ029>031.
BLIZZARD WARNING UNTIL 10 PM PST THIS EVENING FOR ORZ030-031.
WINTER STORM WARNING UNTIL 10 PM PST THIS EVENING ABOVE 2000
FEET FOR FOR ORZ023>026.
WINTER STORM WARNING UNTIL 10 PM PST THIS EVENING FOR
ORZ027-028.
CA...WINTER STORM WARNING UNTIL 10 PM PST THIS EVENING FOR
CAZ082-083.
WINTER STORM WARNING UNTIL 7 PM PST THIS EVENING FOR CAZ080.
WINTER STORM WARNING UNTIL 10 PM PST THIS EVENING FOR CAZ081.
WINTER STORM WARNING UNTIL 10 PM PST THIS EVENING FOR
CAZ084-085.
BLIZZARD WARNING UNTIL 10 PM PST THIS EVENING FOR CAZ083.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL
NOON PST TODAY FOR PZZ350-356-370-376.
DW/TW/TWIn the hours before
Local storm report, Dec 23, 10:36 AM PST, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1036 AM PST SUN DEC 23 2012
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM HEAVY RAIN 5 NNW BROOKINGS 42.12N 124.34W
12/23/2012 M1.00 INCH CURRY OR TRAINED SPOTTER
24 HOUR TOTAL.
&&
IRIS SYSTEMLocal storm report, Dec 23, 10:40 AM PST, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1040 AM PST SUN DEC 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1039 AM NON-TSTM WND GST 5 NW ASHLAND 42.24N 122.77W
12/23/2012 M35 MPH JACKSON OR TRAINED SPOTTER
SUSTAINED WIND SOUTH 25 MPH.
&&
DWLocal storm report, Dec 23, 10:55 AM PST, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1055 AM PST SUN DEC 23 2012
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 AM SNOW ALTURAS 41.49N 120.54W
12/23/2012 M2.0 INCH MODOC CA TRAINED SPOTTER
SNOW DURATION 1 HOUR
&&
IRIS SYSTEMLocal storm report, Dec 23, 10:59 AM PST, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1059 AM PST SUN DEC 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1059 AM SNOW 4 E KLAMATH FALLS 42.21N 121.70W
12/23/2012 M1.5 INCH KLAMATH OR TRAINED SPOTTER
5 HOUR TOTAL.
&&
BPNLocal storm report, Dec 23, 12:11 PM PST, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1211 PM PST SUN DEC 23 2012
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 PM HEAVY SNOW MOUNT SHASTA 41.32N 122.31W
12/23/2012 M3.5 INCH SISKIYOU CA TRAINED SPOTTER
SINCE 0845 PST
&&
IRIS SYSTEMLocal storm report, Dec 23, 12:30 PM PST, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1230 PM PST SUN DEC 23 2012
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM SNOW MOUNT SHASTA 41.32N 122.31W
12/23/2012 M12.0 INCH SISKIYOU CA COOP OBSERVER
50 INCHES SINCE DEC 19. 30 INCH SNOW DEPTH
ON GROUND. SNOW DURATION 12 HOURS
&&
IRIS SYSTEMThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 3:00 AM PST | Small Craft Advisory for Winds | MFR | 4 hr | |
| Dec 23, 3:00 AM PST | Small Craft Advisory for Hazardous Seas | MFR | 9 hr | |
| Dec 23, 7:04 AM PST | Small Craft Advisory for Winds | MFR | 116 min | |
| Dec 23, 9:17 AM PST | Blizzard Warning | MFR | Klamath, Lake | 9 hr |
| Dec 23, 2:56 PM PST | Hazardous Seas Warning | MFR | 3 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.